Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2008, 4:17 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 4:17 PM MDT (22:17 UTC)
- Expired
- Jun 26, 2008, 5:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 42 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU JUN 26 2008 .DISCUSSION... DAILY ROUNDS OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AS THE 500 MB HIGH PRESSURE CENTER MOVES FROM SOUTH OF NM TODAY...TO THE NM/AZ BORDER SATURDAY...THEN OVER AZ MONDAY THROUGH THE MIDDLE OF THE COMING WORK WEEK. THE NORTHWEST PLATEAU WILL CONTINUE TO BE THE AREA LEAST FAVORED FOR PRECIPITATION...EXCEPT FOR THIS EVENING WHEN A SHORTWAVE MIGRATING AROUND THE RIDGE WILL WORK WITH A RECENT SOUTHERLY MOISTURE SURGE TO TRIGGER ISOLATED STORMS ACROSS THAT AREA. IN FACT...IT IS DIFFICULT TO RULE OUT A BRIEF SHOWER OR THUNDERSTORM ANYWHERE IN THE FORECAST AREA THIS EVENING. WITH DEW POINTS IN 40S AND 50S...THE SOUTHEAST PLAINS HAVE THE BEST CHANCE OF RECEIVING MEASURABLE PRECIPITATION THIS EVENING AND LATE TONIGHT. AS THE HIGH PRESSURE CENTER MOVES WEST OF THE FORECAST AREA THIS WEEKEND...BACK DOOR COOL FRONTS SHOULD DIVE INTO THE FORECAST AREA AND INCREASE THE CHANCE FOR THUNDERSTORMS. TIMING IS SOMEWHAT UNCERTAIN...BUT FRONTS ARE CURRENTLY EXPECTED TO PENETRATE THE AREA FRIDAY NIGHT AND SUNDAY. MODELS PREVIOUSLY INDICATED THE FRONT COULD ARRIVE EARLIER ON FRIDAY...SO WE HAVE SCATTERED POPS IN THE NORTHEAST FOR FRIDAY AFTERNOON. THIS COULD BE OVERDONE IF MODELS CONTINUE WITH THE TREND OF DELAYING THE FRONT. WE ALSO EXPECT AN EAST WIND TO GUST AROUND 35 MPH BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY LATE FRIDAY NIGHT...IF THE BACK DOOR COLD FRONT REACHES THE VALLEY BY THEN. THE EAST WIND IS LIKELY TO RETURN BELOW CANYONS SATURDAY NIGHT DUE TO CONVECTION ON THE EASTERN PLAINS...AND SUNDAY NIGHT WITH THE NEXT FRONTAL BOUNDARY. AS THE MOISTURE DEEPENS ACROSS THE EASTERN PLAINS...AND SHORTWAVES DRIVE THOSE FRONTS INTO OUR AREA...PORTIONS OF THE EASTERN PLAINS COULD ALSO EXPERIENCE SOME SEVERE THUNDERSTORMS THIS WEEKEND. THE BEST CHANCE FOR SEVERE WEATHER SHOULD FAVOR EAST CENTRAL AND NORTHEAST COUNTIES. A LEE TROUGH IS EXPECTED TO DEVELOP ON THE EASTERN PLAINS DURING THE COMING WORK WEEK...WITH NO MORE BACK DOOR INTRUSIONS EXPECTED UNTIL THE END OF THE WEEK. THUS...LOOK FOR TEMPERATURES TO INCREASE AND THUNDERSTORM ACTIVITY TO DECREASE DURING THE EARLY TO MIDDLE PART OF THE WEEK. 44 && .AVIATION... ISOLD TO SCT SHRA/TSRA WILL CONTINUE TO FORM OVER AND AROUND HIGHER TERRAIN AND MOVE EAST ACROSS NEW MEXICO THROUGH THE AFTERNOON...CREATING LCL MTN OBSCURATIONS...MVFR CIGS AND VSBYS WITH BRIEF INTRUSIONS INTO IFR. THE MAJORITY OF THE STORM ACTIVITY SHOULD DRASTICLY DECREASE AROUND SUNSET WITH ONLY ISSOLATED STORMS REMAINING. NOCTURNAL CONDITIONS SHOULD BE FAIR WITH NO CIGS OR VSBYS RESTRICTIONS ANTICIPATED. LESS CONVECTIONS IS ANTICIPATED FOR TOMORROW...HOWEVER SOME ISSOLATED SHRA/TSRA ARE EXPECTED...MAINLY OVER THE EASTERN PLAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... STORMS WILL CONTINUE TO BE A MIX OF WET AND DRY ACROSS THE WESTERN PART OF THE STATE...THE NORTHERN MTNS EAST THRU THE NE PLAINS STILL LOOK TO BE THE DRIEST AREA TODAY...WITH THE WETTEST AREA OVER THE SE PLAINS. HUMIDITY RECOVERIES WILL BE GOOD AREAWIDE TONIGHT AND AGAIN FRIDAY NIGHT WITH THE VERY GOOD VALUES EXPECTED ALONG THE TEXAS STATE LINE AS WELL AS THE GILA REGION. STORM COVERAGE WEST OF THE CONTINENTAL DIVIDE IS EXPECTED TO DECREASE FRIDAY DUE TO A DECREASE IN MOISTURE. ANOTHER SURGE OF LOW LEVEL MOISTURE WILL RETURN EAST OF THE CONTINENTAL DIVIDE FRIDAY NIGHT INTO SATURDAY AS A BACK DOOR FRONT MOVES SOUTHWEST INTO THE EASTERN PLAINS OF THE STATE. MODERATE EAST GAP WINDS ARE POSSIBLE SAT MORNING IN THE CENTRAL VALLEYS. THIS MOISTURE SURGE WILL ALLOW FOR DAILY SHOWERS AND THUNDERSTORMS ALONG WITH AN ASSOCIATED GOOD NOCTURNAL HUMIDITY RECOVERY OVER THE WEEKEND AND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 94 55 96 / 10 0 0 5 GALLUP.......................... 52 89 49 91 / 10 10 10 10 GRANTS.......................... 53 88 51 90 / 10 10 10 10 GLENWOOD........................ 57 93 59 94 / 20 10 10 10 CHAMA........................... 42 84 43 83 / 20 10 10 10 LOS ALAMOS...................... 54 86 54 86 / 10 10 10 20 RED RIVER....................... 39 79 41 74 / 10 20 10 20 TAOS............................ 47 87 49 85 / 10 20 10 20 SANTA FE........................ 56 89 57 89 / 10 20 20 20 SANTA FE AIRPORT................ 57 91 56 91 / 10 20 20 20 ESPANOLA........................ 56 93 55 93 / 10 10 10 20 ALBUQUERQUE HEIGHTS............. 68 93 66 94 / 20 10 20 20 ALBUQUERQUE VALLEY.............. 65 95 62 94 / 20 10 20 20 ALBUQUERQUE FOOTHILLS........... 62 90 62 90 / 10 10 20 20 ALBUQUERQUE WEST MESA........... 64 95 64 94 / 10 10 10 20 SOCORRO......................... 62 94 63 94 / 20 10 10 20 SANDIA PARK/CEDAR CREST......... 53 85 54 87 / 20 20 30 20 MORIARTY/ESTANCIA............... 57 90 56 89 / 20 20 30 20 CARRIZOZO....................... 62 93 62 93 / 20 20 20 20 RUIDOSO......................... 56 86 56 83 / 20 20 20 20 RATON........................... 51 92 53 83 / 10 30 30 20 LAS VEGAS....................... 55 89 52 84 / 20 20 30 20 ROY............................. 59 92 59 83 / 20 30 30 20 CLAYTON......................... 63 93 61 85 / 20 30 30 20 SANTA ROSA...................... 62 97 62 90 / 20 20 30 20 TUCUMCARI....................... 68 99 66 92 / 20 20 30 20 FORT SUMNER..................... 68 96 67 91 / 20 20 30 20 CLOVIS.......................... 66 98 65 90 / 30 20 30 20 PORTALES........................ 67 98 67 91 / 30 20 20 20 ROSWELL......................... 68 102 69 99 / 20 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/53
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 26 2008 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS IS POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISE FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS THE NORTHEAST PLAINS DUE TO A SURFACE FRONT. SATURDAY AFTERNOON AND EVENING THE SLIGHT RISK FOR SEVERE THUNDERSTORMS COULD BECOME MORE WIDESPREAD ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT LARGE HAIL AND DAMAGING WINDS.
In the hours before
Special weather statement, Jun 26, 2:43 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT THU JUN 26 2008 NMZ018-262115- DE BACA COUNTY- 243 PM MDT THU JUN 26 2008 ...STRONG THUNDERSTORM MOVING EAST JUST SOUTH OF FORT SUMNER... AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF FORT SUMNER. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAIBAN. 07
Special weather statement, Jun 26, 3:52 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT THU JUN 26 2008 NMZ020-021-262230- CURRY COUNTY-ROOSEVELT COUNTY- 352 PM MDT THU JUN 26 2008 ...STRONG THUNDERSTORMS MOVING EAST ACROSS NORTHERN ROOSEVELT AND SOUTHERN CURRY COUNTIES... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF TOLAR TO PORTALES. MOVEMENT WAS NORTHEAST AT 13 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANNON AFB...CLOVIS... PORTALES AND FLOYD. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 07
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:33 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 57 min |
| Jun 26, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 45 min |
| Jun 26, 4:58 PM MDT | Tornado Warning | ABQ | Roosevelt | 32 min |
| Jun 26, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.